MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 84592
Medical Device Problem Codes Fracture (1260); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 17may2022.It was reported that the device was fractured at the hub.The stenosed target lesion was located in the moderately tortuous and moderately calcified left prostate artery.A ngmc/fathom/021/bern/1ro/130 direxion fathom-16 system was selected for use.During the procedure, it was noted that the device was fractured at the proximal hub.The device was removed intact and the procedure was completed with another of the same device.There were no complications reported.However, device investigations revealed that the device was fractured 25.3cm from the hub.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The device shaft was analyzed for any damage.The devices shaft showed a fracture located 25.3cm from the hub.The fracture looked to be consistent with a tensile force breaking.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.A fracture was confirmed.

Brand Name
DIREXION FATHOM-16 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14632717
Report Number2134265-2022-06080
Device Sequence Number17621684
Product Code KRA
UDI-Device Identifier08714729839637
UDI-Public08714729839637
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2024
Device Model Number84592
Device Catalogue Number84592
Device Lot Number0028789815
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2022
Initial Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient RaceWhite